Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 110, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 19, 2008, 4:16 PM CDT for Christian County, Taney County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 4:16 PM CDT (21:16 UTC)
- Expired
- Jun 19, 2008, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Christian County, MO, Taney County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:00 PM CDT | FLASH FLOOD | Sparta, MO | FIVE WATER RESCUES PERFORMED DUE TO FLOODED ROADWAYS IN EASTERN CHRISTIAN COUNTY. FLOODED ROADS ALSO REPORTED IN SPARTA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 756 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 192117
FFWSGF
MOC043-213-200300-
/O.NEW.KSGF.FF.W.0110.080619T2116Z-080620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 1000 PM CDT.
* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT RAINFALL RATES OF TWO TO THREE
INCHES PER HOUR ARE OCCURRING WITH THESE THUNDERSTORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS WATER COVERED BRIDGES OR LOW WATER CROSSINGS.
LAT...LON 3681 9332 3682 9335 3698 9334 3699 9336
3710 9337 3708 9293 3697 9291 3682 9292
3681 9287 3649 9280 3649 9332
$$
SCHAUMANN2 follow-up statements
000
WGUS73 KSGF 200103
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
802 PM CDT THU JUN 19 2008
MOC043-213-200300-
/O.CON.KSGF.FF.W.0110.000000T0000Z-080620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-TANEY MO-
802 PM CDT THU JUN 19 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CHRISTIAN AND TANEY COUNTIES...
RUNOFF FROM RAINFALL DURING THE LATE AFTERNOON CONTINUES ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN FELL IN A SHORT PERIOD OF
TIME...RESULTING IN RAPID RISES IN AREA CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
LAT...LON 3681 9332 3682 9335 3698 9334 3699 9336
3710 9337 3708 9293 3697 9291 3682 9292
3681 9287 3649 9280 3649 9332
TIME...MOT...LOC 0102Z 180DEG 0KT 3685 9314
$$
GAGAN000
WGUS73 KSGF 200253
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
953 PM CDT THU JUN 19 2008
MOC043-213-200303-
/O.EXP.KSGF.FF.W.0110.000000T0000Z-080620T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHRISTIAN MO-TANEY MO-
953 PM CDT THU JUN 19 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM CDT FOR CHRISTIAN
AND TANEY COUNTIES...
EXCESS RUNOFF FROM HEAVY RAIN EARLIER TODAY...AS WELL AS ADDITIONAL
RAINFALL EXPECTED TONIGHT WILL RESULT IN AN AREAL FLOOD WARNING
BEING ISSUED AT 1000 PM. IF FLOODING HAS BEEN OBSERVED...PLEASE
REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3681 9332 3682 9335 3698 9334 3699 9336
3710 9337 3708 9293 3697 9291 3682 9292
3681 9287 3649 9280 3649 9332
TIME...MOT...LOC 0253Z 180DEG 0KT 3685 9314
$$
GAGANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 3:31 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 19, 3:31 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 PM CDT THU JUN 19 2008 .DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ACROSS THE CENTRAL PORTION OF THE CWA THIS AFTERNOON...ALONG A BOUNDARY ROUGHLY LOCATED ALONG THE HIGHWAY 65 CORRIDOR. STRONG TO SEVERE STORMS HAVE DEVELOP AS ML CAPE OF 1200 TO 2000 J/KG AND 0-6KM BULK SHEAR AROUND 30KT IS LOCATED ACROSS THE AREA. WITH THE INSTABILITY...SHEAR AND STEEP LAPSE RATES LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. THE TORNADO THREAT LOOKS TO BE LIMITED DUE TO THE LACK OF LOW LEVEL SHEAR...HOWEVER WITH THE DEEP LAYER SHEAR SUPERCELLS ARE POSSIBLE...SO CANNOT RULE OUT AN ISOLATED TORNADO. IN ADDITION TO THIS ACTIVITY...AN UPPER LEVEL SHORTWAVE IS MOVE ACROSS THE CENTRAL PLAINS. THIS SHORTWAVE IS THE FOCUS FOR THUNDERSTORM DEVELOPMENT FROM NORTH CENTRAL OKLAHOMA INTO IOWA. THIS SHORTWAVE WILL CONTINUE TO PUSH TOWARDS THE AREA THIS AFTERNOON AND EVENING. AS A RESULT THE THUNDERSTORMS ACROSS KANSAS AND NEBRASKA WILL PUSH INTO THE AREA THIS EVENING. WIND SHEAR AND INSTABILITY WILL REMAIN SIGNIFICANT ENOUGH TO SUPPORT SEVERE THUNDERSTORMS THIS EVENING. THE MAIN HAZARDS WITH THESE STORM WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING. THUNDERSTORM CHANCES WILL LINGER ACROSS THE AREA THROUGH FRIDAY AS THE STORM SYSTEM SLOWLY PUSHES THROUGH THE AREA. SATURDAY THE UPPER LEVEL RIDGE IS EXPECTED TO PUSH EAST INTO THE AREA...BRING WARMER TEMPERATURES AND DRY WEATHER THROUGH THE WEEKEND INTO THE START OF THE WORK WEEK. TUESDAY AN UPPER LEVEL SHORTWAVE IS EXPECTED TO FLATTEN THE RIDGE AND PRODUCE RAIN ACROSS THE AREA THROUGH WEDNESDAY. WISE && .AVIATION... FOR THE 18Z TAF PACKAGE...THE AREA HAS DESTABILIZED EARLY THIS AFTERNOON WITH LITTLE OR NO CAP IN PLACE. THIS HAS CAUSED ISOLATED THUNDERSTORMS TO DEVELOP INVOF SGF...AND A FEW ARE BEGINNING TO DEVELOP IN THE JLN AREA AS WELL. THIS WILL LIKELY PERSIST THROUGH THE AFTERNOON AND INTO THE EVENING HOURS BEFORE EVENTUALLY DYING OFF. A CONVECTIVE COMPLEX WILL LIKELY INITIATE OVER NEBRASKA AND KANSAS...AND MOVE SOUTH SOUTHEAST OVERNIGHT. THIS WILL LIKELY IMPACT BOTH SGF AND JLN WITH THUNDERSTORMS...AS WELL AS LOWERED CEILINGS WITH THE STORMS...AND POTENTIALLY IN THE WAKE OF THE ACTIVITY AS WELL. AT THIS TIME...IT LOOKS TO CLEAR OUT BY AT LEAST 15Z. BARJENBRUCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 19, 2:30 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT THU JUN 19 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 230 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL... DAMAGING WINDS IN EXCESS OF 70 MPH...AND LOCALLY HEAVY RAINFALL. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS HAVE DEVELOPED ALONG AND JUST EAST OF HIGHWAY 65 THIS AFTERNOON. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS...AND SHOULD REMAIN ALONG THE HIGHWAY 65 CORRIDOR. THIS EVENING...A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST INTO THE OUTLOOK AREA...GENERALLY WEST OF AN OSAGE BEACH TO WEST PLAINS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE OF STORMS ALSO. DISCUSSION: AN UNSTABLE AIRMASS HAS DEVELOPED ACROSS THE OUTLOOK AREA THIS AFTERNOON. WITHIN THIS INSTABILITY...THUNDERSTORMS HAVE DEVELOPED ALONG A BOUNDARY ROUGHLY ALONG HIGHWAY 65. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE CENTRAL PLAINS THIS AFTERNOON...WITH THUNDERSTORMS DEVELOPING FROM NORTH CENTRAL OKLAHOMA INTO SOUTHWESTERN IOWA. THESE STORMS WILL MOVE INTO THE OUTLOOK AREA THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO THE SEVERE THREAT...LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES WILL CONTINUE INTO FRIDAY AS A FRONT MOVES THROUGH THE AREA. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. THUNDERSTORMS WILL BE POSSIBLE DURING THE MIDDLE HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND WEST OF AN OSAGE BEACH TO WEST PLAINS LINE THROUGH THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
In the hours before
Local storm report, Jun 19, 4:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
405 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST 4 NE SPRINGFIELD 37.24N 93.23W
06/19/2008 M81 MPH GREENE MO BROADCAST MEDIA
&&
KARDELLLocal storm report, Jun 19, 4:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 PM CDT THU JUN 19 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND GST 4 NE SPRINGFIELD 37.24N 93.23W
06/19/2008 M81 MPH GREENE MO BROADCAST MEDIA
&&
CORRECTED EVENT TIME
KARDELLLocal storm report, Jun 19, 4:12 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM TSTM WND DMG 3 NE SPRINGFIELD 37.23N 93.25W
06/19/2008 GREENE MO AMATEUR RADIO
ROOF DAMAGE AND DOORS BLOWN IN AT INDUSTRIAL BUILDING AT
DIVISION AND BELCREST.
&&
GAEDELocal storm report, Jun 19, 4:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
413 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM FLASH FLOOD 5 E SPRINGFIELD 37.20N 93.20W
06/19/2008 GREENE MO BROADCAST MEDIA
WATER RESCUE UNDERWAY AT BATTLEFIELD ROAD AND LUSTER.
&&
GAGANLocal storm report, Jun 19, 4:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
414 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 5 ENE SPRINGFIELD 37.22N 93.20W
06/19/2008 GREENE MO BROADCAST MEDIA
TREE ON A CAR NEAR HIGHWAY 65 AND CHESTNUT.
&&
GAGANLocal storm report, Jun 19, 4:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
416 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND GST 3 NNW OZARK 37.06N 93.23W
06/19/2008 E70 MPH CHRISTIAN MO AMATEUR RADIO
INTERSECTION OF HIGHWAY 65 AT HIGHWAY J. ALSO DIME HAIL
COVERING GROUND.
&&
GAEDEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:10 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory | 40 min |
| Jun 19, 1:37 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 53 min |
| Jun 19, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 44 min |
| Jun 19, 3:06 PM CDT | Tornado Warning | SGF | Greene, Webster | 39 min |
| Jun 19, 3:22 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 53 min |
| Jun 19, 3:38 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Hickory, Polk, Webster | 6 hr |
| Jun 19, 3:39 PM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 66 min |
| Jun 19, 4:12 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 63 min |
| Jun 19, 4:39 PM CDT | Tornado Warning | SGF | Christian | 21 min |
| Jun 19, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 63 min |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.